Manuscripta Mathematica

, Volume 140, Issue 1–2, pp 51–82 | Cite as

Semiclassical solutions of Schrödinger equations with magnetic fields and critical nonlinearities

  • Yanheng Ding
  • Xiaoying Liu


We study the following nonlinear Schrödinger equations
$$\begin{array}{lll}(-i\varepsilon\nabla+A(x))^2 w + V(x)w = W(x)g(|w|)w; \quad \quad \quad \quad \quad \quad \quad \quad \quad (0.1)\\(-i\varepsilon\nabla+A(x))^2 w + V(x)w = W(x)\left(g(|w|)+|w|^{2^*-2}\right)w,\quad \quad \quad\,\,(0.2)\end{array}$$
for \({w \in H^1\left( \mathbb{R}^N, \mathbb{C} \right)}\) , where g(|w|)w is super linear and subcritical, 2* = 2N/(N − 2) if N > 2 and =  if N = 2, min V > 0 and inf W > 0. Under proper assumptions we explore the existence and concentration phenomena of semiclassical solutions of (0.1). The most interesting result obtained here refers to the critical case. We establish the existence and describe the concentration of semiclassical ground states of (0.2) provided either min Vτ 0 for some τ0 > 0, or \({\max W > \kappa_{0}}\) for some \({\kappa_0 > 0}\) .

Mathematics Subject Classification (2000)

58E05 58E50 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ackermann N.: On a periodic Schrödinger equation with nonlocal superlinear part. Math. Z. 248, 423–443 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Ambrosetti A., Badiale M., Cingolani S.: Semiclassical states of nonlinear Schödinger equations. Arch. Rational Mech. Anal. 140, 285–300 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Ambrosetti A., Malchiodi A.: Perturbation Methods and Semilinear Elliptic Problems on \({\mathbb{R}^n}\) . Birkhäuser Verlag, Basel (2006)zbMATHGoogle Scholar
  4. 4.
    Arioli G., Szulkin A.: A semilinear Schrödinger equation in the presence of a magnetic field. Arch. Rational Mech. Anal. 170, 277–295 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Barile S.: Multiple semiclassical states for singular magnetic nonlinear Schrödinger equations. Electron. J. Differ. Equ 37, 1–18 (2008)MathSciNetGoogle Scholar
  6. 6.
    Barile S.: A multiplicity result for singular NLS equations with magnetic potentials. Nonlinear Anal. 68, 3525–3540 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Barile S., Cingolani S., Secchi S.: Single-peaks for a magnetic Schrödinger equation with critical growth. Adv. Differ. Equ. 11, 1135–1166 (2006)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Bartsch T., Pankov A., Wang Z.-Q.: Nonlinear Schrödinger equations with steep potential well. Commun. Contemp. Math. 3, 549–569 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Byeon J., Jeanjean L.: Standing waves for nonlinear Schrödinger equations with a general nonlinearity. Arch. Rational Mech. Anal. 185, 185–200 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Byeon J., Wang Z.-Q.: Standing waves with a critical frequency for nonlinear Schrödinger equations, II. Calc. Var. Partial Differ. Equ. 18, 207–219 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Chabrowski J., Szulkin A.: On the Schrödinger equation involving a critical Sobolev exponent and magnetic field. Topol. Methods Nonlinear Anal. 25, 3–21 (2005)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Cingolani S.: Semiclassical stationary states of nonlinear Schrödinger equations with an external magnetic field. J. Differ. Equ. 188, 52–79 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Cingolani S., Simone S.: Semiclassical limit for nonlinear Schrödinger equations with electromagnetic fields. J. Math. Anal. Appl. 275, 108–130 (2002)zbMATHCrossRefGoogle Scholar
  14. 14.
    Cingolani S., Simone S.: Semiclassical states for NLS equations with magnetic potentials having polynomial growths. J. Math. Phys. 46, 19 (2005)CrossRefGoogle Scholar
  15. 15.
    Coti-Zelati V., Rabinowitz P.: Homoclinic type solutions for a semilinear elliptic PDE on \({\mathbb{R}^n}\) . Commun. Pure Appl. Math. 46, 1217–1269 (1992)MathSciNetGoogle Scholar
  16. 16.
    del Pino M., Felmer P.: Local mountain pass for semilinear elliptic problems in unbounded domains. Calc. Var. Partial Differ. Equ. 4, 121–137 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Ding, Y.H.: Variational Methods for Strongly Indefinite Problems. Interdisciplinary Mathematical Science, vol. 7. World Scientific Publishing, Singapore (2007)Google Scholar
  18. 18.
    Ding Y.H., Szulkin A.: Bound states for semilinear Schrödinger equations with sign-changing potential. Calc. Var. Partial Differ. Equ. 29, 397–419 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Ding Y.H., Tanaka K.: Multiplicity of positive Solutions of a nonlinear Schrödinger equation. Manuscripta Math. 112, 109–135 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Ding Y.H., Wang Z.-Q.: Bound states of nonlinear Schrödinger equations with magnetic fields. Annali di Matematica 190, 427–451 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Ding Y.H., Wei J.C.: Semiclassical states for nonlinear Schrödinger equations with sign-changing potentials. J. Funct. Anal. 251, 546–572 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Esteban M.J., Lions P.L.: Stationary solutions of nonlinear Schrödinger equations with an external magnetic field. In: Colombini, F., Marino, A., Modica, L., Spagnolo, S. (eds) Partial Differential Equations and the Calculus of Variations, vol 1., pp. 401–449. Birkhäuser, Boston (1989)CrossRefGoogle Scholar
  23. 23.
    Floer A., Weinstein A.: Nonspreading wave packets for the cubic Schrödinger equation with a bounded potential. J. Funct. Anal. 69, 397–408 (1986)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Gui C.: Existence of multi-bump solutions for nonlinear Schrödinger equations via variational method. Commun. Partial Differ. Equ. 21, 787–820 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Han P.: Solutions for singular critical growth Schrödinger equations with magnetic field. Port. Math. (N.S.) 63, 37–45 (2006)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Kurata K.: Existence and semiclassical limit of the least energy solution to a nonlinear Schrödinger equation with electromagnetic field. Nonlinear Anal. 41, 763–778 (2000)MathSciNetzbMATHCrossRefGoogle Scholar
  27. 27.
    Liang S., Zhang J.: Solutions of perturbed Schrödinger equations with electromagnetic fields and critical nonlinearity. Proc. Edinb. Math. Soc. (2) 54, 131–147 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Ni W.M., Wei J.C.: On positive solutions concentration on spheres for the Gierer-Meinhardt system. J. Differ. Equ. 221, 158–189 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Pankov A.: On nontrivial solutions of nonlinear Schrödinger equation with external magnetic field (Russian). Funktsioal Anal. i Prilozhen 37, 88–91 (2003)MathSciNetGoogle Scholar
  30. 30.
    Rabinowitz P.: On a class of nonlinear Schrödinger equations. Z. Angew. Math. Phys. 43, 270–291 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
  31. 31.
    Sirakov B.: Standing wave solutions of the nonlinear Schrödinger equations in \({\mathbb{R}^n}\) . Annali di Matematica 183, 73–83 (2002)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Wang X.: On concentration of positive bound states of nonlinear Schrödinger equations. Commun. Math. Phys. 153, 229–244 (1993)zbMATHCrossRefGoogle Scholar
  33. 33.
    Wang F.: On an electromagnetic Schrödinger equation with critical growth. Nonlinear Anal. 69, 4088–4098 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  34. 34.
    Willem M.: Minimax Theorems. Birkhäuser, Boston (1996)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2012

Authors and Affiliations

  1. 1.Institute of Mathematics, AMSSChinese Academy of SciencesBeijingPeople’s Republic of China
  2. 2.Department of MathematicsXuzhou Normal UniversityXuzhouPeople’s Republic of China

Personalised recommendations